Texas, 2013

Tornado in Texas, June 2, 2013

June 2, 2013 · NWS CRP · 1 event in 1 county or zone

Scattered showers and thunderstorms developed along the coast during the morning hours. A weak tornado was observed south of the Corpus Christi International Airport.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Scattered showers and thunderstorms developed along the coast during the morning hours. A weak tornado was observed south of the Corpus Christi International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 2, 8:46 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 2, 8:46 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 AM CDT SUN JUN 2 2013

.DISCUSSION...AGAIN A QUICK UPDATE TO EXPAND POPS ACROSS ZONES
THIS MORNING. CONVECTION CONTINUES TO DEVELOP AND SPREAD AS
BOUNDARY MOVES FURTHER SOUTH THIS MORNING. WILL CONTINUE TO
MONITOR FOR FUTURE UPDATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    94  76  94  77  95  /  40  10   0   0   0
VICTORIA          91  71  94  72  93  /  50  10   0   0   0
LAREDO           101  77 100  77 102  /  10  10   0   0   0
ALICE             96  74  96  74  98  /  30  10   0   0   0
ROCKPORT          90  76  90  78  90  /  40  10   0   0   0
COTULLA           97  74  98  74 103  /  40  10   0   0   0
KINGSVILLE        95  77  95  76  96  /  30  10   0   0   0
NAVY CORPUS       88  77  88  77  89  /  30  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

LK/84...SHORT TERM
Hazardous weather outlook, Jun 2, 3:40 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 AM CDT SUN JUN 2 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-030945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
440 AM CDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONTAL BOUNDARY WILL APPROACH THE AREA TODAY BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...ESPECIALLY
ACROSS THE COASTAL PLAINS AND VICTORIA CROSSROADS. LOCALLY HEAVY
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/GW

In the hours before

Special weather statement, Jun 2, 8:05 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
905 AM CDT SUN JUN 2 2013

TXZ231>234-241>247-021830-
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
905 AM CDT SUN JUN 2 2013

...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON OVER SOUTH TEXAS...

BRIEF FUNNEL CLOUDS WILL BE POSSIBLE WITHIN THUNDERSTORMS THIS
AFTERNOON. EXPECT THESE FUNNELS TO BE WEAK AND SHORT-LIVED...AND
NORMALLY DO NOT TOUCH DOWN.

IF YOU SEE A FUNNEL CLOUD...GO INDOORS AND STAY AWAYS FROM
WINDOWS.

PLEASE PASS ON REPORTS OF FUNNEL CLOUDS TO YOUR LOCAL LAW
ENFORCEMENT.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

LK

The radar

The Corpus Christi radar (KCRP), 12 km away, was scanning. The volume nearest the first event began at 15:49 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Nueces

When
June 2, 9:50 AM CST to 9:52 AM CST
Where
Nueces County, 6.11 mi S of San Juan to 5.97 mi S of San Juan
Rating
EF0
Path length
0.21 mi
Path width
10 yd
Reported by
Public
Coordinates
27.682, -97.530

Public shared a photo of a landspout tornado about 5 miles south of the Corpus Christi International Airport near Farm to Market Road 43 and County Road 53. There was no damage as the tornado remained over farm land.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyThe tornado archive for Texas, 2013Warnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460981.